Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 8, 2022, 2:49 PM MDT for 8 counties in Utah. It took effect at Apr 9, 2022, 1:00 PM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 2:49 PM MDT (20:49 UTC)
- In effect from
- Apr 9, 2022, 1:00 PM MDT
- Expired
- Apr 10, 2022, 8:54 AM MDT
- In force
- 20 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Sevier County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 170 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS75 KSLC 082049 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Fri Apr 8 2022 UTZ127-128-131-091000- /O.NEW.KSLC.WI.Y.0015.220409T1900Z-220410T0200Z/ Bryce Canyon Country-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Bryce Canyon City, Kanab, Escalante, Big Water, and Bullfrog 249 PM MDT Fri Apr 8 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country, South Central Utah and Glen Canyon Recreation Area/Lake Powell. * WHEN...From 1 PM to 8 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ114-120-091000- /O.NEW.KSLC.WI.Y.0015.220409T1900Z-220410T1900Z/ Western Uinta Basin-Castle Country- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, and Emery 249 PM MDT Fri Apr 8 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM MDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Western Uinta Basin and Castle Country. * WHEN...From 1 PM Saturday to 1 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
363 WWUS75 KSLC 090959 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 359 AM MDT Sat Apr 9 2022 UTZ127-128-131-092300- /O.CON.KSLC.WI.Y.0015.220409T1900Z-220410T0200Z/ Bryce Canyon Country-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Bryce Canyon City, Kanab, Escalante, Big Water, and Bullfrog 359 AM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts around 45 mph expected. * WHERE...South Central Utah, Glen Canyon Recreation Area/Lake Powell and Bryce Canyon Country. * WHEN...From 1 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ114-120-092300- /O.CON.KSLC.WI.Y.0015.220409T1900Z-220410T1900Z/ Western Uinta Basin-Castle Country- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, and Emery 359 AM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM MDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Castle Country and Western Uinta Basin. * WHEN...From 1 PM this afternoon to 1 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
734 WWUS75 KSLC 091921 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 121 PM MDT Sat Apr 9 2022 UTZ123-100215- /O.EXB.KSLC.WI.Y.0015.220410T0500Z-220410T1500Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 121 PM MDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lower Washington County. The city of St. George proper is not included in this advisory. * WHEN...From 11 PM this evening to 9 AM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ127-128-131-100200- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T0200Z/ Bryce Canyon Country-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Bryce Canyon City, Kanab, Escalante, Big Water, and Bullfrog 121 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts increasing to 45-50 mph. * WHERE...South Central Utah, Glen Canyon Recreation Area/Lake Powell and Bryce Canyon Country. * WHEN...Through 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Operators of small craft may experience choppy waves on Lake Powell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ114-120-100215- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/ Western Uinta Basin-Castle Country- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, and Emery 121 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT SUNDAY... * WHAT...West to northwest winds at 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Castle Country and Western Uinta Basin. * WHEN...Through 1 PM MDT Sunday. Wind gusts are expected to peak after sunset through early Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
428 WWUS75 KSLC 100024 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 624 PM MDT Sat Apr 9 2022 UTZ120-100830- /O.UPG.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/ /O.NEW.KSLC.HW.W.0005.220410T0024Z-220410T1600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 624 PM MDT Sat Apr 9 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT SUNDAY... * WHAT...Northwest winds 35 to 45 mph with gusts in excess of 60 mph. * WHERE...Castle Country, mainly along the SR-10 corridor including Orangeville, Ferron, Clawson, Emery, Castle Dale and Huntington. * WHEN...Until 10 AM MDT Sunday. Expect the highest winds between 10 PM this evening and 6 AM Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...The highest winds are expected along the SR-10 corridor. Gusts to 55 mph can be expected in the Price area. Winds will be weaker for eastern portions of Castle Country. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ127-128-131-100200- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T0200Z/ Bryce Canyon Country-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Bryce Canyon City, Kanab, Escalante, Big Water, and Bullfrog 624 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Bryce Canyon Country, South Central Utah and Glen Canyon Recreation Area/Lake Powell. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ114-100830- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 624 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Uinta Basin. * WHEN...Until 1 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ123-100830- /O.CON.KSLC.WI.Y.0015.220410T0500Z-220410T1500Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 624 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Washington County mainly near Blackridge Canyon and the Beaver Dam Mountains. * WHEN...From 11 PM this evening to 9 AM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
440 WWUS75 KSLC 100156 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 756 PM MDT Sat Apr 9 2022 UTZ127-128-131-100300- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-220410T0200Z/ Bryce Canyon Country-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Bryce Canyon City, Kanab, Escalante, Big Water, and Bullfrog 756 PM MDT Sat Apr 9 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Occasional wind gusts to 45 mph can be expected near high-based showers through 10 PM, however the threat for widespread gusts in excess of 45 mph has diminished. The wind advisory will be allowed to expire. $$ UTZ120-101000- /O.CON.KSLC.HW.W.0005.000000T0000Z-220410T1600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 756 PM MDT Sat Apr 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT SUNDAY... * WHAT...Northwest winds 35 to 45 mph with gusts in excess of 60 mph. * WHERE...Castle Country, mainly along the SR-10 corridor including Orangeville, Ferron, Clawson, Emery, Castle Dale and Huntington. * WHEN...Until 10 AM MDT Sunday. Expect the highest winds between 10 PM this evening and 6 AM Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...The highest winds are expected along the SR-10 corridor. Gusts to 55 mph can be expected in the Price area. Winds will be weaker for eastern portions of Castle Country. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ114-101000- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 756 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Uinta Basin. * WHEN...Until 1 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ123-101000- /O.CON.KSLC.WI.Y.0015.220410T0500Z-220410T1500Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 756 PM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Washington County mainly near Black Ridge Canyon and the Beaver Dam Mountains. * WHEN...From 11 PM this evening to 9 AM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
243 WWUS75 KSLC 101000 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 400 AM MDT Sun Apr 10 2022 UTZ120-101600- /O.CON.KSLC.HW.W.0005.000000T0000Z-220410T1600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 400 AM MDT Sun Apr 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Castle Country. * WHEN...Until 10 AM MDT this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...The highest winds are expected along the SR-10 corridor. Gusts to 45 mph can be expected in the Price area. Winds will be weaker for eastern portions of Castle Country. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ114-101900- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 400 AM MDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Uinta Basin. * WHEN...Until 1 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ123-101500- /O.CON.KSLC.WI.Y.0015.000000T0000Z-220410T1500Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 400 AM MDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Lower Washington County mainly near Black Ridge Canyon and the Beaver Dam Mountains. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
132 WWUS75 KSLC 101454 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 854 AM MDT Sun Apr 10 2022 UTZ120-101600- /O.CAN.KSLC.HW.W.0005.000000T0000Z-220410T1600Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 854 AM MDT Sun Apr 10 2022 ...HIGH WIND WARNING IS CANCELLED... Locally breezy west northwest winds will continue this morning, with gusts up to near 45 mph. These winds are below Warning thresholds, therefore the High Wind Warning is cancelled. $$ UTZ114-101600- /O.CAN.KSLC.WI.Y.0015.000000T0000Z-220410T1900Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 854 AM MDT Sun Apr 10 2022 ...WIND ADVISORY IS CANCELLED... Winds have dropped below Advisory thresholds, therefore the Wind Advisory is cancelled. $$ UTZ123-101600- /O.CAN.KSLC.WI.Y.0015.000000T0000Z-220410T1500Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 854 AM MDT Sun Apr 10 2022 ...WIND ADVISORY IS CANCELLED... Winds have dropped below Advisory thresholds, therefore the Wind Advisory is cancelled. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 8, 4:45 AM MDT, 10 hours 4 minutes earlier.
Area forecast discussion, Apr 8, 4:45 AM MDT, 10 hours 4 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 445 AM MDT Fri Apr 8 2022 .SYNOPSIS...High pressure will build into the region today, with temperatures trending much warmer. A mainly dry cold front will cross the state Saturday, bringing a return to cooler temperatures. A significant winter storm is possible early next week, with unsettled and cold conditions continuing through the week. && .SHORT TERM (THROUGH 12Z MONDAY)...A high-amplitude ridge with an axis extending from central Cal through the Great Basin and into Alberta and Saskatchewan this morning will continue to shift east today. As this ridge moves over Utah, temperatures will continue to see a significant warming trend. Afternoon maxes in the 70s will be common in many valleys today, which reflect trends of 10-15 degrees above Climo. Otherwise, clear skies and generally light winds should result in pleasant weather before conditions trend back towards more winter-like conditions for next week. An upstream trough currently approaching the PacNW coast and associated trailing shortwave disturbance will bring the first signs of this change towards cooler weather. The initial trough will track across Idaho tonight, bringing a mostly dry cold front into northern Utah. The trailing shortwave trough will follow, but carve farther south into Utah tomorrow evening. This secondary trough will aid frontogenesis across central and southern Utah tomorrow afternoon and evening. Despite very limited moisture, a potential exists for the stronger dynamics associated with the frontogenetic forcing to squeeze out small amounts of precipitation, mostly across the higher terrain. A bit greater on the impact front will be gusty winds near and behind the cold front. Areas to focus on will be favored downslope regions as well as far southern Utah mainly late tomorrow afternoon through tomorrow night. The NBM 4.1 continues to indicate 40+kt wind gusts in these areas. Temperatures across northern Utah tomorrow are forecast to cool 15- 20 degrees from this afternoon's highs. Colder temperatures will settle in areawide by Sunday, with temperatures slightly below Climo across the south and 10-15 degrees below Climo across the north, even as H7 warm advection develops Sunday afternoon. This is due to the extent of the cold airmass behind the cold front, which has H7 temperatures falling to -14C across far northern Utah by Sunday morning. .LONG TERM (After 12Z Monday)...There still remains a decent amount of uncertainty for the events starting the extended period as model disagreement, mainly among the Euro and GFS, could paint two similar but different scenarios over Utah and SW Wyoming. Northwesterly to westerly flow positioned aloft will keep more mild and dry conditions on Monday morning before a trough moves more into the CWA by Monday evening. Strong southwesterly flow at 700mb with the approaching trough will bring forcing across the region for precip to start by 20z Monday. Winds at 700mb could peak near 50 knots that could make breezy conditions across much of central and southern Utah with borderline advisory conditions of wind gusts near 40 mph. Warmer air will remain for a while longer over the CWA, leaving precip to start as rain in the valleys and snow in the mountains before transitioning into snow overnight and before the morning commute on Tuesday. Snow accumulations will mostly occur overnight and into the late morning hours on Tuesday for both valleys and mountains as overnight lows are met with colder air moving in from the north. Winds at 700mb turn to the northwest by Tuesday evening, cutting off most forcing for valley precip but promoting better chances for orographic and lake effect/enhancement processes. Storm total snowfall amounts have high confidence when combining deterministic with ensembles that could lead to borderline advisory status with northern valleys seeing 1-4" and mountain areas seeing 6-14". We move back into a zonal flow pattern on Wednesday as we dry out but keep more mild and below seasonal temperatures into the weekend that could bring freezing risks for any ongoing agricultural projects. While the story above is mostly what will happen there could be slight differences as there is amongst models. Ensemble guidance favors the Euros scenario with about 60% of members favoring a deeper low to develop over the beginning periods of the extended that could bring cooler temperatures sooner into the CWA, promoting earlier snowfall and longer lasting cold conditions. && .AVIATION...KSLC...Minimal operational concerns are forecast through the valid TAF period. VFR conditions will be maintained under increasing high clouds. South winds are anticipated to remain in place through the day today, however, there is a 35% chance that light northerly winds set up over the airfield after 18Z. An additional scenario would be generally light and variable winds during the afternoon hours. REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will be maintained across the region today under increasing high level cloud cover, especially for areas north of KCDC. Light terrain driven flows are expected through the remainder of the morning and will persist into the early afternoon. After ~20Z, light southerly flow is expected to develop across the northern half of Utah. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Selbig/Webber For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.